MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 04V51-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin for one patient when compared to other reference lab using a different method.The customer observed the results from the alinity are high while the results from the reference labs (b)(6) are in the normal range of 0.2-1.2 mg/dl.The customer states the doctor declined to provide results from the reference labs.The customer reviewed the patient results from their facility with results going back to 2017 ranging from 1.3-2.6 mg/dl.Customer states they have no issues with cap failures, calibrations, or quality control issues.An example was provided from (b)(6) 2025 result with sid (b)(6), result = 1.5 mg/dl.Additionally, the following patient total bilirubin results at (b)(6): (b)(6) 2025 sid (b)(6), result = 1.5 mg/dl.(b)(6) 2024 sid (b)(6) result = 1.3 mg/dl.(b)(6) 2019 sid (b)(6) result = 2.6 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Section a1 patient identifier complete information: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
The complaint investigation for falsely elevated alinity c total bilirubin results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.Data and information provided by the customer were reviewed.Return testing was not completed as returns were not available.Review of tracking and trending for the alinity c total bilirubin assay did not identify an increase in complaint activity related to the complaint issue, however, a search for similar complaints could not be performed as the complaint lot number is unknown.The device history record did not identify any nonconformances related to the likely cause list number and complaint issue.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the investigation, no systemic issue or deficiency with the alinity c total bilirubin assay for unknown lot was identified.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin for one patient when compared to other reference lab using a different method.The customer observed the results from the alinity are high while the results from the reference labs (sonora quest and mayo clinic roche instrumentation) are in the normal range of 0.2-1.2 mg/dl.The customer states the doctor declined to provide results from the reference labs.The customer reviewed the patient results from their facility with results going back to 2017 ranging from 1.3-2.6 mg/dl.Customer states they have no issues with cap failures, calibrations, or quality control issues.An example was provided from (b)(6) 2025 result with sid (b)(6) result = 1.5 mg/dl.Additionally, the following patient total bilirubin results at mercy gilbert: on (b)(6) 2025, sid (b)(6), result = 1.5 mg/dl.On (b)(6)2024, sid (b)(6), result = 1.3 mg/dl.On (b)(6) 2019, sid (b)(6), result = 2.6 mg/dl.No impact to patient management was reported.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21595463
Report Number3002809144-2025-00083
Device Sequence Number9034608
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public(01)00380740158415
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04V51-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown